Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 247, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2011, 4:01 PM EDT for 5 counties in Tennessee; Cherokee County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 11, 2011, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cherokee County, NC, Blount County, TN, Loudon County, TN, McMinn County, TN, Monroe County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 109 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:15 PM EDT | TSTM WND DMG | Madisonville, TN | SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522
WUUS54 KMRX 112001
SVRMRX
NCC039-TNC009-105-107-123-139-112045-
/O.NEW.KMRX.SV.W.0247.110611T2001Z-110611T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA...
BLOUNT COUNTY IN EAST TENNESSEE...
LOUDON COUNTY IN EAST TENNESSEE...
MCMINN COUNTY IN EAST TENNESSEE...
MONROE COUNTY IN EAST TENNESSEE...
POLK COUNTY IN EAST TENNESSEE...
* UNTIL 445 PM EDT
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MADISONVILLE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
VONORE...TELLICO PLAINS...TARIFFVILLE...COKER CREEK...CITICO
BEACH...TALASSEE...CITICO...VIOLET...HIAWASSE DAM AND UNAKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3537 8462 3573 8435 3550 8389 3547 8392
3545 8397 3541 8401 3537 8400 3535 8403
3531 8403 3528 8400 3523 8400 3510 8418
TIME...MOT...LOC 2001Z 292DEG 22KT 3550 8431
$$
GH1 follow-up statement
722
WWUS54 KMRX 112026
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
426 PM EDT SAT JUN 11 2011
NCC039-TNC009-105-107-123-139-112045-
/O.CON.KMRX.SV.W.0247.000000T0000Z-110611T2045Z/
CHEROKEE NC-LOUDON TN-MCMINN TN-MONROE TN-BLOUNT TN-POLK TN-
426 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR POLK...BLOUNT...MONROE...MCMINN...LOUDON AND CHEROKEE COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TARIFFVILLE...OR 7 MILES SOUTHEAST OF MADISONVILLE...
MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
TARIFFVILLE...COKER CREEK...CITICO BEACH...CITICO...TALASSEE...
UNAKA...VIOLET AND HIAWASSE DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3537 8462 3573 8435 3550 8389 3547 8392
3545 8397 3541 8401 3537 8400 3535 8403
3531 8403 3528 8400 3523 8400 3510 8418
TIME...MOT...LOC 2025Z 295DEG 15KT 3547 8424
$$
LCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:41 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 11, 3:41 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 341 PM EDT SAT JUN 11 2011 .SHORT TERM (TONIGHT THROUGH SUNDAY)...CONVECTION FIRING SOUTHERN AREAS FIRST AS CONVECTIVE TEMPS HIT THERE EARLIER. NORTHERN AREAS NOW STARTING AS WELL. LOOKING UPSTREAM... WOULD EXPECT STORMS IN CENTRAL KY TO MAKE THEIR WAY TOWARD AREA...STILL LOOKING MORE FAVORABLE ACROSS THE NORTH VERSUS SOUTH...SO WILL KEEP HIGHER POPS THERE. JUST ENOUGH STEERING FLOW AND COLD-POOL OUTFLOW TO KEEP CELLS MOVING...RATHER THAN SITTING AND FLOODING. OVERNIGHT THERE IS SOME ELEVATED INSTABILITY...BUT INFLOW TO CONVECTION SHOULD BE WEAK...SO OVERALL WOULD EXPECT TO SEE STORMS SLOWLY DIE-OFF DURING THE EVENING. DIFFICULT TO DISCERN FRONTAL BOUNDARY FOR SUNDAY...LOOKS LIKE SOME SURFACE BOUNDARIES AHEAD OF THE FRONT WILL TAKE BEST POP CHANCES SOUTH AND EAST OF AREA...BUT IT LOOKS LIKE ACTUAL FRONT MAY NOT EXIT THE AREA UNTIL LATE SUNDAY...SO WILL KEEP IN POPS IN APPROPRIATE AREAS ALONG AND AHEAD OF THE FRONT. WENT VERY CLOSE TO TEMPERATURE GUIDANCE IN BOTH PERIODS. .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...DRIER WEATHER ENTERING THE AREA SO ACTIVITY SHOULD BE ISOLATED ON MONDAY. A SHORTWAVE TRACKING THROUGH THE AREA BRINGING A CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. ANOTHER FRONT IS EXPECTED TO ENTER THE AREA ON THURSDAY AND LINGERS INTO SATURDAY. WILL CONTINUE THE CHANCE POPS GOING FOR THE REST OF THE PERIOD. ABOVE NORMAL TEMPERATURES EXPECTED MOST OF THE PERIOD. STAYED NEAR MEX/HPC GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 93 65 92 63 / 30 30 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 90 62 87 62 / 40 30 10 10 10 OAK RIDGE, TN 66 89 62 87 63 / 40 30 10 10 10 TRI CITIES AIRPORT, TN 62 87 56 83 54 / 50 30 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM/GH
Hazardous weather outlook, Jun 11, 11:12 AM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1112 AM EDT SAT JUN 11 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121515- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1112 AM EDT SAT JUN 11 2011 /1012 AM CDT SAT JUN 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH MORE COVERAGE OVER THE NORTHERN AREAS...AND ONLY ISOLATED TO SCATTERED STORMS OVER THE SOUTH. SOME STORMS MAY LINGER OVERNIGHT AS A WEAK COLD FRONT DROPS SOUTHEAST INTO THE REGION. A FEW ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE NORTHERN AREAS THIS AFTERNOON INTO THE EARLY EVENING. MOST OF THE STORMS ACROSS THE SOUTHERN SECTIONS WILL BE BRIEF AND NOT AS STRONG OVERALL. THE SEVERE WEATHER THREAT WILL MAINLY BE DAMAGING THUNDERSTORM OUTFLOW WINDS. FOR HAIL SIZE...A FEW OF THE STRONGEST STORMS IN THE NORTH MAY APPROACH QUARTER-SIZED HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE SEASONAL TEMPERATURES AND MOSTLY DRY WEATHER WILL RETURN FROM SUNDAY THROUGH TUESDAY...BEHIND PASSAGE OF THE COLD FRONT ON SUNDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN FROM WEDNESDAY THROUGH FRIDAY...WITH THE POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE STORMS IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY OVER SOME PARTS OF NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA THIS AFTERNOON AND EVENING. GM
In the hours before
Local storm report, Jun 11, 2:59 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
259 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG DAYTON 35.49N 85.01W
06/11/2011 RHEA TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE SOUTHERN HALF OF THE
COUNTY...ESPECIALLY AROUND DAYTON AND EVENSVILLE.
REPORTED BY DISPATCH.
&&
FERRELLLocal storm report, Jun 11, 3:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
312 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG JASPER 35.06N 85.63W
06/11/2011 MARION TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON COBURN ROAD AND HIGHLAND AVENUE.
REPORTED BY DISPATCH.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:20 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 40 min |
| Jun 11, 2:01 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 29 min |
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Rhea and 1 more | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.